Alert archive / North Dakota / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 162, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 28, 2012, 6:24 PM CDT for Burke County, Mountrail County, Williams County, North Dakota. It was in force for 66 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 28, 2012, 6:24 PM CDT (23:24 UTC)
- Expired
- Jul 28, 2012, 7:30 PM CDT
- In force
- 66 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Burke County, ND, Mountrail County, ND, Williams County, ND
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 28, 6:30 PM CDT | HAIL 0.88 | Nw Northgate, ND | |
| Jul 28, 6:32 PM CDT | HAIL 1 | Flaxton, ND | A LOT OF DIME TO QUARTER SIZED HAIL. ALSO STRONG WINDS AND HEAVY RAIN. |
| Jul 28, 6:50 PM CDT | HAIL 1.75 | 2 Ne Bowbells, ND | QUARTERS WITH A FEW GOLFBALL SIZED HAIL. SIGNIFICANT DAMAGE TO CROPS. WINDS ESTIMATED AT 35 MPH. |
| Jul 28, 7:01 PM CDT | TSTM WND GST 63 | 10 W Lostwood, ND | WINDS 55 MPH GUSTING TO 63 MPH. |
| Jul 28, 7:01 PM CDT | TSTM WND GST 65 | 1 W Tioga, ND | WINDS ESTIMATED AT 65 MPH WITH NICKEL TO QUARTER SIZED HAIL. HEAVY RAIN WITH ZERO VISIBILITY. |
| Jul 28, 7:01 PM CDT | HAIL 1 | 1 W Tioga, ND | WINDS ESTIMATED AT 65 MPH WITH NICKEL TO QUARTER SIZED HAIL. HEAVY RAIN WITH ZERO VISIBILITY. |
| Jul 28, 7:11 PM CDT | HAIL 1 | Nw Tioga, ND | LOTS OF DIME SIZE HAIL. THE LARGEST WAS QUARTER...WINDS 40 TO 50 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 11.4 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 37 J/kg
- Mixed-layer CIN
- -470 J/kg
- Mixed-layer LCL
- 1468 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
102
WUUS53 KBIS 282324
SVRBIS
NDC013-061-105-290030-
/O.NEW.KBIS.SV.W.0162.120728T2324Z-120729T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
624 PM CDT SAT JUL 28 2012
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BURKE COUNTY IN NORTHWEST NORTH DAKOTA
NORTHWESTERN MOUNTRAIL COUNTY IN NORTHWEST NORTH DAKOTA
NORTHEASTERN WILLIAMS COUNTY IN NORTHWEST NORTH DAKOTA
* UNTIL 730 PM CDT
* AT 620 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM PORTAL TO RAY...AND MOVING EAST
AT 25 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
BATTLEVIEW AROUND 640 PM CDT.
NORTHGATE AND FLAXTON AROUND 645 PM CDT.
TIOGA AROUND 650 PM CDT.
POWERS LAKE AROUND 700 PM CDT.
WHITE EARTH AROUND 705 PM CDT.
COTEAU AROUND 710 PM CDT.
BOWBELLS AROUND 715 PM CDT.
LOSTWOOD AROUND 730 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...TAKE SHELTER IN A STURDY
BUILDING...AND STAY AWAY FROM WINDOWS. MINOR FLOODING OF LOW LYING
AREAS IS ALSO POSSIBLE DUE TO HEAVY RAIN WITH THESE STORMS.
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN BISMARCK AT
701-223-4582.
&&
LAT...LON 4901 10203 4872 10219 4871 10223 4863 10223
4811 10251 4827 10351 4863 10317 4864 10289
4872 10289 4873 10294 4887 10294 4901 10281
TIME...MOT...LOC 2323Z 269DEG 20KT 4898 10246 4840 10314
WIND...HAIL 60MPH 1.00IN
$$
JP MARTIN3 follow-up statements
097
WWUS53 KBIS 282337
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
637 PM CDT SAT JUL 28 2012
NDC013-061-105-290030-
/O.CON.KBIS.SV.W.0162.000000T0000Z-120729T0030Z/
WILLIAMS ND-BURKE ND-MOUNTRAIL ND-
637 PM CDT SAT JUL 28 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
MOUNTRAIL...BURKE AND NORTHEASTERN WILLIAMS COUNTIES UNTIL 730 PM
CDT...
AT 634 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PING PONG BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM NORTHGATE TO 5 MILES WEST OF
TIOGA...MOVING EAST AT 25 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
NORTHGATE...TIOGA AND FLAXTON AROUND 645 PM CDT.
POWERS LAKE AROUND 700 PM CDT.
WHITE EARTH AROUND 705 PM CDT.
COTEAU AROUND 710 PM CDT.
BOWBELLS AROUND 715 PM CDT.
LOSTWOOD AROUND 730 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. PING PONG BALL
SIZE HAIL HAS BEEN REPORTED WITH THESES SEVERE STORMS. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS IF YOU ARE
IN THE PATH OF THE STORMS.
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN BISMARCK AT
701-223-4582.
VERY HEAVY RAIN IS ALSO OCCURRING WITH THESE STORMS.
&&
LAT...LON 4901 10203 4872 10219 4871 10223 4863 10223
4811 10251 4827 10351 4863 10317 4864 10289
4872 10289 4873 10294 4887 10294 4901 10281
TIME...MOT...LOC 2336Z 269DEG 20KT 4898 10235 4840 10303
WIND...HAIL 60MPH 1.50IN
$$
JP MARTIN151
WWUS53 KBIS 282351
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
651 PM CDT SAT JUL 28 2012
NDC013-061-105-290030-
/O.CON.KBIS.SV.W.0162.000000T0000Z-120729T0030Z/
WILLIAMS ND-BURKE ND-MOUNTRAIL ND-
651 PM CDT SAT JUL 28 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
MOUNTRAIL...BURKE AND EASTERN WILLIAMS COUNTIES UNTIL 730 PM CDT...
AT 649 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PING PONG BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM NORTHGATE TO TIOGA TO
EPPING...MOVING EAST AT 25 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
POWERS LAKE AROUND 700 PM CDT.
WHITE EARTH AROUND 705 PM CDT.
COTEAU AROUND 710 PM CDT.
BOWBELLS AROUND 715 PM CDT.
LOSTWOOD AROUND 730 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN BISMARCK AT
701-223-4582.
VERY HEAVY RAIN IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4900 10204 4872 10219 4871 10223 4863 10223
4811 10251 4826 10342 4901 10229
TIME...MOT...LOC 2351Z 269DEG 20KT 4898 10222 4840 10291
WIND...HAIL 60MPH 1.50IN
$$
MARTIN923
WWUS53 KBIS 290005
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
705 PM CDT SAT JUL 28 2012
NDC013-061-105-290030-
/O.CON.KBIS.SV.W.0162.000000T0000Z-120729T0030Z/
WILLIAMS ND-BURKE ND-MOUNTRAIL ND-
705 PM CDT SAT JUL 28 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
MOUNTRAIL...EASTERN BURKE AND EAST CENTRAL WILLIAMS COUNTIES UNTIL
730 PM CDT...
AT 703 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PING PONG BALL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM BOWBELLS TO 6 MILES NORTH OF
WHITE TAIL BAY RECREATION AREA...MOVING EAST AT 25 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
WHITE EARTH AROUND 710 PM CDT.
LOSTWOOD AND ROSS AROUND 730 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL...UP TO PING PONG
BALL SIZE...AND HIGH WINDS UP TO 70 MPH. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. VERY HEAVY RAIN IS ALSO
OCCURRING WITH THESE STORMS.
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN BISMARCK AT
701-223-4582.
STORMS WILL BE CROSSING HIGHWAY 2...FROM TIOGA TO STANLEY BETWEEN
NOW AND 730 PM CDT.
&&
LAT...LON 4872 10219 4871 10223 4863 10223 4811 10251
4824 10330 4901 10211 4900 10205
TIME...MOT...LOC 0003Z 269DEG 20KT 4880 10211 4824 10306
WIND...HAIL 70MPH 1.50IN
$$
JP MARTINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 3:59 PM CDT, 2 hours 25 minutes earlier.
Area forecast discussion, Jul 28, 3:59 PM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 359 PM CDT SAT JUL 28 2012 .SHORT TERM...NOW THROUGH SUNDAY MORNING... THE MAIN PROBLEM OF THE DAY IS WITH TIMING AND COVERAGE OF PRECIPITATION WITH SEVERAL MIDDLE LEVEL IMPULSES OVER CONUS NOW AIMED AT NORTH DAKOTA...PER WATER VAPOR SATELLITE IMAGERY. SHOWERS AND THUNDERSTORMS ARE MAINTAINING COVERAGE AND INTENSITY ALONG I94 CORRIDOR PER 20 UTC RADAR IMAGERY. THE PERSISTENCE OF THIS FEATURE/CONVECTION OUTLINES THE LOW PREDICTABILITY ASSOCIATED WITH WEAK MIDDLE LEVEL SHORTWAVES MOVING OVER A CAPPED AND MODESTLY CONVECTIVELY UNSTABLE ENVIRONMENT. AS A RESULT OF MAINTENANCE...FORECAST GRIDS HAVE BEEN REACTIVELY UPDATED TO REFLECT EASTWARD PROPAGATION THROUGH MIDNIGHT. CURRENT RADAR IMAGERY ALSO INDICATES A STRONG/SEVERE THUNDERSTORM PRESENTLY OVER SOUTHEASTERN SASKATCHEWAN IS RIGHT MOVING TOWARD DIVIDE COUNTY...AND SHOULD BE ENTERING THE AREA BY 5 PM CDT. THERE MAY BE SUFFICIENTLY-DEFINED DYNAMIC SUPPORT MECHANISM FOR A SEVERE WEATHER THREAT THIS EVENING. TRENDS WILL BE MONITORED. THE 16 AND 17 UTC HRRR BOTH SUPPORT CONVECTION FORMING SOON AND IMPACTING NORTHERN NORTH DAKOTA UNTIL JUST AFTER SUNSET. THEY THEN DIRECT ADDITIONAL CONVECTION INTO WESTERN NORTH DAKOTA TONIGHT AS THE IMPULSE OVER SOUTHWESTERN MONTANA ADVECTS EASTWARD. THEREAFTER...SEVERAL SHORTWAVES ARE FORECAST TO MOVE ACROSS THE DAKOTAS...BUT PREDICTABILITY IS LOW. FORECASTS REFLECT A BLEND OF 09 UTC SREF MEAN WITH ASSORTED MOS GUIDANCE. TEMPERATURES WILL GENERALLY REMAIN ABOVE AVERAGE THROUGH THE PERIOD. .LONG TERM...MONDAY THROUGH SATURDAY... THE WESTERN ROCKIES AND HIGH PLAINS RIDGE REMAINS QUITE STRONG THROUGH THE FIRST PART OF THE EXTENDED PERIOD WITH PERIODIC CLOSED LOWS AND SHORTWAVES TOPPING RIDGE BRINGING EPISODES OF THUNDERSTORMS TO THE FORECAST AREA. ON MONDAY THE UPPER RIDGE IS WEST OF THE FORECAST AREA...AND WE HAVE NORTHWEST FLOW ALOFT OVER THE STATE WITH A COOL AND DRY SURFACE HIGH PRESSURE SYSTEM OVER MANITOBA/MINNESOTA/EASTERN DAKOTAS WHICH SHOULD KEEP THE AREA FREE FROM CONVECTION. HOWEVER MONDAY NIGHT AND TUESDAY THE UPPER LEVEL RIDGE MOVES EAST INTO THE DAKOTAS WITH THE LEADING EDGE OF A CLUSTER OF SHORTWAVE IMPULSES. A SURFACE LOW/TROUGH THAT DEVELOPS IN RESPONSE IN THE LEE OF THE ROCKIES MOVES INTO THE WESTERN DAKOTAS DURING THE DAY TUESDAY. THUS HAVE RAISED CHANCES OF THUNDERSTORMS FOR MONDAY NIGHT AND TUESDAY A BIT. TUESDAY NIGHT THROUGH THURSDAY THE TIMING OF SHORT WAVES IS DIFFICULT AND CONFIDENCE LOW IN PRECIPITATION CHANCES. THUS SPOTTY SLIGHT CHANCES OF PRECIPITATION THESE TIME PERIODS. LATE IN THE EXTENDED PERIOD...BEGINNING THURSDAY NIGHT...THE UPPER LEVEL RIDGE FLATTENS AS A STRONGER SYSTEM ROTATES AROUND HUDSON BAY LOW AND AND SECONDARY CLOSED FORMS OVER THE CANADIAN PRAIRIE PROVINCES BRINGING COOLER TEMPERATURES AND INCREASED CHANCES OF PRECIPITATION TO THE NORTHERN PLAINS. HIGH TEMPERATURES IN THE MID 80S TO MID 90S FOR MONDAY THROUGH WEDNESDAY...THEN A COOLING TREND AT THE END OF THE WEEK AS THE AFOREMENTIONED UPPER LEVEL LOW FROM THE CANADIAN PRAIRIES MOVES ACROSS THE FORECAST AREA. && .AVIATION... LARGE AREA OF SHOWERS AND ISOLATED TSTMS AROUND KBIS AND SOUTH TO THE SD BORDER SHOULD MOVE EWD AND AFFECT KJMS AFT 23Z. TSTMS HAD DEVELOPED OVER S CENTRAL SASK AND WERE MOVING SEWD...LIKELY ASSOCIATED WITH A DISTURBANCE THAT IS FORECAST TO MOVE E/SE ACROSS THE NRN TIER OF COUNTIES - MAINLY N OF KISN...BUT MAY AFFECT KMOT TAF SITE. LATER TAF ISSUANCES TO PINPOINT BETTER CONFIDENCE IN TIMING. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...SCHECK LONG TERM/AVIATION....JV
Hazardous weather outlook, Jul 28, 4:04 PM CDT, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 404 PM CDT SAT JUL 28 2012 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-292115- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 404 PM CDT SAT JUL 28 2012 /304 PM MDT SAT JUL 28 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT... THERE IS A CHANCE OF THUNDERSTORMS TONIGHT. THE MAJORITY OF THE THUNDERSTORMS ARE EXPECTED TO REMAIN NON-SEVERE...HOWEVER A FEW THUNDERSTORMS COULD POTENTIALLY CONTAIN LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... A CHANCE FOR THUNDERSTORMS WILL CONTINUE SUNDAY...AND AGAIN TUESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING IN NORTHWEST NORTH DAKOTA. SCHECK
In the hours before
Special weather statement, Jul 28, 5:04 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 504 PM CDT SAT JUL 28 2012 NDZ047-050-282230- LOGAN-MCINTOSH- 504 PM CDT SAT JUL 28 2012 ...SPECIAL WEATHER STATEMENT... AT 500 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER NORTH CENTRAL MCINTOSH COUNTY...MOVING NORTHEAST AT 10 MPH. WINDS GREATER THAN 30 MPH...FREQUENT CLOUD TO GROUND LIGHTNING... BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... GREEN LAKE...WISHEK GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. ABELING
Special weather statement, Jul 28, 5:23 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 523 PM CDT SAT JUL 28 2012 NDZ037-282315- STUTSMAN ND- 523 PM CDT SAT JUL 28 2012 ...SPECIAL WEATHER STATEMENT FOR CENTRAL STUTSMAN COUNTY UNTIL 615 PM CDT... AT 524 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 22 MILES NORTHWEST OF JAMESTOWN...MOVING EAST AT 10 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... PINGREE... BUCHANAN... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. ABELING
Special weather statement, Jul 28, 5:41 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 541 PM CDT SAT JUL 28 2012 NDZ001-002-282315- BURKE ND-DIVIDE ND- 541 PM CDT SAT JUL 28 2012 ...SPECIAL WEATHER STATEMENT FOR EASTERN DIVIDE AND NORTHWESTERN BURKE COUNTIES UNTIL 615 PM CDT... AT 538 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTHEAST OF CROSBY TO 21 MILES WEST OF CROSBY...AND MOVING EAST AT 30 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... NOONAN... LARSON... COLUMBUS... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. ABELING
Special weather statement, Jul 28, 6:04 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 604 PM CDT SAT JUL 28 2012 NDZ001-009-282330- DIVIDE ND-WILLIAMS ND- 604 PM CDT SAT JUL 28 2012 ...SPECIAL WEATHER STATEMENT FOR SOUTHWESTERN DIVIDE AND NORTHWESTERN WILLIAMS COUNTIES UNTIL 630 PM CDT... AT 601 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTHEAST OF DAGMAR...OR 40 MILES NORTHWEST OF WILLISTON...MOVING SOUTHEAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... GRENORA... HANKS... ZAHL... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. ABELING
Special weather statement, Jul 28, 6:07 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 607 PM CDT SAT JUL 28 2012 NDZ001-009-282330- DIVIDE ND-WILLIAMS ND- 607 PM CDT SAT JUL 28 2012 ...SPECIAL WEATHER STATEMENT FOR SOUTHEASTERN DIVIDE AND NORTHERN WILLIAMS COUNTIES UNTIL 630 PM CDT... AT 606 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 22 MILES SOUTH OF CROSBY...MOVING EAST AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... WILDROSE... HAMLET... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.
Local storm report, Jul 28, 6:17 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
617 PM CDT SAT JUL 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 PM HEAVY RAIN 8 W WISHEK 46.26N 99.72W
07/28/2012 M1.00 INCH MCINTOSH ND CO-OP OBSERVER
&&
ABELINGThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 5:50 PM CDT | Severe Thunderstorm Warning | BIS | Burke, Divide | 55 min |
| Jul 28, 6:48 PM CDT | Severe Thunderstorm Warning | BIS | Burke, Renville, Ward | 57 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.